Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Admissible vectors for the regular representation


Author: Hartmut Führ
Journal: Proc. Amer. Math. Soc. 130 (2002), 2959-2970
MSC (2000): Primary 43A30; Secondary 42C40
Published electronically: March 12, 2002
MathSciNet review: 1908919
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that for irreducible, square-integrable representations of a locally compact group, there exist so-called admissible vectors which allow the construction of generalized continuous wavelet transforms. In this paper we discuss when the irreducibility requirement can be dropped, using a connection between generalized wavelet transforms and Plancherel theory. For unimodular groups with type I regular representation, the existence of admissible vectors is equivalent to a finite measure condition. The main result of this paper states that this restriction disappears in the nonunimodular case: Given a nondiscrete, second countable group $G$ with type I regular representation $\lambda_G$, we show that $\lambda_G$ itself (and hence every subrepresentation thereof) has an admissible vector in the sense of wavelet theory iff $G$ is nonunimodular.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A30, 42C40

Retrieve articles in all journals with MSC (2000): 43A30, 42C40


Additional Information

Hartmut Führ
Affiliation: Zentrum Mathematik, TU München, D-80290 München, Germany
Address at time of publication: Institut für Biomathematik und Biometrie, GSF-Forschungszentrum für Umwelt und Gesundheit, Ingolstaedter Landstrasse 1, D-85764 Neuherberg, Germany
Email: fuehr@gsf.de

DOI: https://doi.org/10.1090/S0002-9939-02-06433-X
Keywords: Continuous wavelet transforms, coherent states, square-integrable representations, Plancherel theory, cyclic vectors
Received by editor(s): October 26, 2000
Received by editor(s) in revised form: May 3, 2001
Published electronically: March 12, 2002
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society